Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Esophageal Cancer

Esophagus

04/20/2009

Question:

For the past 6 months to a year, I have been having a faint swallowing problem. It seems like when I belch, it gets caught in my throat. Sometimes when I swallow liquids, it seems to bubble in my throat. I was on Evista, but got off because I was having joint pain that I know was associated with that drug. I`ve read in different places it might cause throat problems. Could you please respond. The only other pill that I`ve been taking recently which I discontinued was Red Rice Yeast.

Thanks.

Answer:

These symptoms do not suggest esophageal cancer if this is the question. The most common symptoms are swallowing difficulty with solids and then with liquids. If indicated, an upper endoscopy could be done to evaluate these symptoms.

For more information:

Go to the Esophageal Cancer health topic, where you can:

Response by:

Malek  Safa, MD Malek Safa, MD
Assistant Professor of Medicine
College of Medicine
University of Cincinnati